Announcement

Collapse
No announcement yet.

Anyone been on Kenalog steroid shot?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Anyone been on Kenalog steroid shot?

    Had kenalog steroid injection for face/skin contact dermatitis from pollen. I have IC. This shot has given me problems and helped me. What's strange: after the shot (same day) I peed a lot. Stream was strong! And my bladder hurt less! Has helped some for 2 weeks. Has anyone else here had the same effect? But I don't ever want another shot(they gave me 4 other injections for shingles and epidural steroid blocks, in 6 months) because of steriod complications in the future , severe depression, insomnia worse, and worst of all: there are 2 indents at injection sites. Nurse said sorry she didn't warn me and it happens. Indents were big and went deep into my tissue. Painful to sit for over a week and hip./back/butt/leg pain! They said the indents may never heal. With all the IC problems and other diseases this has been horrrible and stressful. Many people are wanting to sue the drug co. So please think about this shot first! Your rear end may get de formed. Hopefully mine will fill in but some of the nurses' indents never did. Has this sterid helped any of you with your bladder pain? Thank you for reading. It give some people indents, not all of them.

  • #2
    Hi Jenleigh,

    I have never had an injection of kenalog but it was used in my bladder instills. It did seem to help alot because they only use it in every other instill when I get a serious of them for flareups. I can tell a difference when it is not in there-same as you I feel that my urine stream is better and I can actually get my bladder all the way empty. I am sorry you had such a problem with your injections. I hope that your indents will fill in .

    Comment


    • #3
      I've also only had Kenelog added in my installation. Can't say I really saw a difference in my bladder activity. Sorry.
      Maybe try having an install done with the Kenelog added??

      Comment


      • #4
        I also had the kenalog in my instill cocktail. I think that is the only med that helps to be honest as it is a steroid and works on inflammation. I wonder even if a trial of oral steroids would help the IC. I would be curious to try it just to see.
        Jen

        Comment


        • #5
          kenalog shot

          Thank you all for the replies! the Urologists never have mentioned steroids or kenalog. It's given me such severe depression I'm worried now. The hip pain got better but one indent is deeper. I wonder if instilled in bladder if side effects don't happen as much. If i ever get a boyfriend I am afraid he'll call me "lumpy". If he does, it's over.

          Comment


          • #6
            Do you think that when you get in in the injection form, that maybe it is the needle causing the dents in the skin and not the actual medication? Or did they say it was the med causing the dents? That is weird. I had the kenalog instilled in my bladder and wonder if that could cause bad side effects.
            Jen

            Comment


            • #7
              injection

              I think most of it is from the drug put in that tissue. When it's put in the arm it can cause even more tissue damage-lots of people upset about that. Nurse said it has to be injected deep and that's why they put it in the butt muscle. Some people said just the dr. should give the shot, and the needle shouldn't be pulled out too soon. I guess it's just a hard shot for the body to take so maybe in the bladder it's a lot better. I took it for my skin. Because I can't stand or lie on my stomach all the time I guess it can't heal well. My deprssion got worse, and I'll try never to let them inject me ever again, but it was amazing for my allergies and face exploding. Thanks for your question.

              Comment


              • #8
                update

                It's june now and the indents are still there. One is not too bad. Not painful now but the tissue is definitely destroyed.

                Comment


                • #9
                  I'm so sorry about the problems you had with the steroid shots. Have you ever thought about oral steroids? Now, I don't recommend them myself, but I do take them. (What a contradiciton, huh?) I HAVE to take them at relatively high doses for allergies/asthma. BUT I understand they can help at low dose, and the side effects are much, much, better. I get the depression with the oral, as well as osteoporosis and severe weight gain.
                  When I was able to go down to 5mg a day on the prednisone, the side effects got much better, and it still helped my IC. Maybe worth asking about if the shot helped you?

                  Comment


                  • #10
                    Craterbutt

                    thanks for the reply!

                    I am too afraid to very try steroids for my bladder because the depression from the shots was overwhelming and dangerous. I'm still on elmiron and it has helped, but lost half my hair. The butt indents actually look worse. It is a crater on one side and shows thru some clothing. Very weird and disturbing to feel, which i do because it is so big. Goes all the way to my butbone. :

                    Comment


                    • #11
                      kenalog indent update

                      My indents are getting better- at least for now! I noticed awhile ago that they were appearing to fill in some. I have gained weight since starting the supplements (one is l-glutamine) and maybe that is what helped plus time. Usually, when people gain, the indents look worse, so I'm not sure what happened. It doesn't hurt to sit down any more from the shot. At least it looks better for now, don't know about long-term. I wish I could take the oral form the next time I have a severe allergy attack, but the depression was a dangerous experience.

                      Comment


                      • #12
                        I get kenalog injections in the vulvar area for vestibulitis. It seems to be healing the skin and I am able to have comfortable intercourse again. It has not made my IC worse.
                        William Ellery Channing:
                        Difficulties are meant to rouse, not discourage. The human spirit is to grow strong by conflict.

                        Comment


                        • #13
                          My husband had Kenalog shots and he loved the way it made his skin feel. He has eczema. He never had any indentations at all on his skin.

                          I have had steroids mixed in my instills at least that is what the uro said, and it didn't help.
                          bunnykinb

                          6/04 dx Mild IC; 3/06 2nd hydro/cysto w/2nd uro; Moderate IC now. IBS dx 11/03. 6/08 dx Vulva Vestibulitis/Pelvic Floor Spasms. 7/20/15 Feels like I have moderate IC now. Burning again.

                          tried & failed treatments: Urocit K 2x/day, Prelief & Atarax 25 mg 3/05-6/06; elavil 10mg 11/30/06-2/28/07 (stopped due to hunger); elmiron orally but had throat tightness;heparin instills 1x/mo 9/04-2/05;elmiron instills every 2 wks 7/05-2/06;20 DMSO 7/28/06-9/07.nortriptyline 10mg 4/07-10/07current meds/treatments:Tofrinal 25mg;Yasmin bc. Heparin instills every 2 weeks 2/08-present. Mix: 8cc lidocaine, 8cc heparin (40,000 units), & 3cc sodium bicarb. main symptoms: frequency & labia/clitorial burning

                          Comment

                          Working...
                          X